Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 40, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Nov 10, 2008, 9:38 AM EST for Collier County, Florida. It took effect at Nov 10, 2008, 12:00 PM EST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2008, 9:38 AM EST (14:38 UTC)
- In effect from
- Nov 10, 2008, 12:00 PM EST
- Expired
- Nov 10, 2008, 2:57 PM EST
- In force
- 3 hr
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 14:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 2.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 101438 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 938 AM EST MON NOV 10 2008 ...RED FLAG WARNING FOR INTERIOR AND WESTERN SOUTH FLORIDA FOR RELATIVE HUMIDITIES BELOW 35 PERCENT FOR 4 OR MORE HOURS... FLZ063-066-069-070-110000- /O.NEW.KMFL.FW.W.0040.081110T1700Z-081111T0000Z/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER- 938 AM EST MON NOV 10 2008 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. DRY NORTHERLY WIND FLOW HAS ESTABLISHED ITSELF OVER INTERIOR AND WESTERN SECTIONS OF SOUTH FLORIDA IN THE WAKE OF A COLD FRONT WHICH MOVED ACROSS THE REGION ON SUNDAY. AS A RESULT, RELATIVE HUMIDITIES ARE EXPECTED TO FALL BELOW 35 PERCENT AROUND NOON AND REMAIN AT CRITICAL VALUES UNTIL AROUND 7 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
000 WWUS82 KMFL 101957 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 257 PM EST MON NOV 10 2008 ...RED FLAG WARNING FOR WESTERN SECTIONS OF SOUTH FLORIDA IS CANCELED... FLZ063-066-069-070-102100- /O.CAN.KMFL.FW.W.0040.000000T0000Z-081111T0000Z/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER- 257 PM EST MON NOV 10 2008 ...RED FLAG WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELED THE RED FLAG WARNING. RELATIVE HUMIDITIES HAVE NOT FALLEN AS MUCH AS PREVIOUSLY ANTICIPATED, AND ARE CURRENTLY IN THE 45 PERCENT RANGE ACROSS MOST OF SOUTHWEST FLORIDA. THEREFORE, THE RED FLAG WARNING HAS BEEN CANCELED. RELATIVE HUMIDITY VALUES COULD STILL FALL TO NEAR 35 PERCENT OVER A FEW AREAS BEFORE SUNDOWN, BUT DURATIONS OF CRITICAL RELATIVE HUMIDITIES WILL NOT BE LONG ENOUGH TO SUPPORT A RED FLAG WARNING. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Nov 10, 6:26 AM EST, 3 hours 12 minutes earlier.
Area forecast discussion, Nov 10, 6:26 AM EST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
626 AM EST MON NOV 10 2008
.AVIATION...VFR CONDITIONS WILL CONTINUE OVER ALL TERMINALS THROUGH THE
PERIOD (11/12Z). DRAINAGE FLOW WILL PREVAIL THROUGH 13-14Z WITH
THE WINDS BECOMING NE AT 10 TO 15 KTS AFTERWARD.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 79 69 81 73 / 10 10 20 20
FORT LAUDERDALE 79 70 83 74 / 10 10 20 20
MIAMI 80 70 83 73 / 10 10 10 10
NAPLES 79 60 83 68 / - 10 10 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 1 PM EST THIS
AFTERNOON FOR AMZ650-AMZ651-AMZ670-AMZ671.
GM...NONE.
&&
LONG TERM...30/KOB
SHORT TERM/AVIATION...47/RHGHazardous weather outlook, Nov 10, 4:48 AM EST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 448 AM EST MON NOV 10 2008 FLZ063-066>075-168-172>174-110100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 448 AM EST MON NOV 10 2008 ...ROUGH MARINE CONDITIONS ON THE GULF STREAM THROUGH MID WEEK... ...MODERATE RISK OF RIP CURRENTS ATLANTIC BEACHES TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: INCREASING NORTH TO NORTHEAST WINDS ACROSS THE ATLANTIC WATERS TODAY, COMBINED WITH LOW TIDES DURING THE LATE MORNING HOURS, WILL RESULT IN A MODERATE RISK OF RIP CURRENT ALONG THE ATLANTIC BEACHES OF PALM BEACH, BROWARD AND MIAMI-DADE COUNTIES. WAVES: NORTH TO NORTHEAST WINDS ARE EXPECTED TO INCREASE OVER THE ATLANTIC WATERS TODAY DUE TO THE INTERACTION BETWEEN A HIGH PRESSURE SYSTEM ACROSS THE SOUTHEAST UNITED STATES AND THE REMNANTS OF PALOMA, WHICH WILL CONTINUE TO DRIFT NORTH ACROSS CENTRAL CUBA THROUGH THE PERIOD. THIS WILL RESULT IN DETERIORATING CONDITIONS IN THE GULF STREAM WITH SEAS BUILDING TO MORE THAN 7 FEET. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ROUGH MARINE CONDITIONS WILL CONTINUE IN THE GULF STREAM WITH SEAS REMAINING WELL ABOVE 7 FEET AT LEAST THROUGH WEDNESDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 9:21 PM EST | Small Craft Advisory for Hazardous Seas | MFL | 16 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.